Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Do antidepressants make everything ok? I heard that you can have seizures or not be able to orgasm when you are on them?

Do they really make you feel "more like yourself" or more like a pod?

Answer Question
 
Anonymous

Asked by Anonymous at 8:00 PM on Nov. 22, 2009 in Just for Fun

Answers (10)
  • I have been on them for about 5 years now almost. It gives me no problems having a orgasm personally. It actually helped in the sense that you feel better about yourself and your life so its easier to relax during sex and have fun. I have heard that some have that as a side effect but not all of them do and it's rare that it does happen. I take Paxil myself. Worse case it happens and you switch medication, no big deal. You do what you need to do to feel mentally better, it's very important.
    babymomma0306

    Answer by babymomma0306 at 8:13 PM on Nov. 22, 2009

  • Like a pod? What does that mean?

    They don't make everything OK. They might make you feel more like yourself. Some antidepressants may cause seizures in some people, maybe only people that have seizures anyway. They may delay orgasm or cause some people not to have orgasm. If you were depressed enough to take antidepressants I don't know how much you would feel like having sex and if you would be having orgasms anyway.

    Antidepressants can help you have more restful sleep and if you are getting better sleep a lot about life can be better.
    Gailll

    Answer by Gailll at 8:13 PM on Nov. 22, 2009

  • I just wanted t clarify something for you. Taking an antidepressant is not going to "make everything better." It may help you feel better about yourself and your life but that's about it.
    Anonymous

    Answer by Anonymous at 8:18 PM on Nov. 22, 2009

  • When I was on them I had a hard time having an orgasm. I was on Effexor. It made me feel much better about myself, other than I couldn't have an orgasm to save myself! The joke between my husband and I used to be that I was broke! If you're having problems you could ask your doctor about switching. They are definately worth taking to feel better. At first I felt a little foggy but after a week or 2 that went away and I started to feel better. I think having a strong and solid support network is just as, if not more beneficial. Find some good friends and family, and some good pills that let you have a good time! Good Luck!!
    JoMcD

    Answer by JoMcD at 8:21 PM on Nov. 22, 2009

  • I only had horrible experiences on antidepressants. Celexa made me feel really weird and dizzy, and Prozac did not make me feel like myself. I talked to strangers. Oh, and I couldn't have an orgasm. That was 10 years ago, and I don't think I would ever go back.
    prettyrayray

    Answer by prettyrayray at 8:30 PM on Nov. 22, 2009

  • I had a hard time concentrating on serious stuff, like school work. I just wanted to goof off and party. And socialize. idk about messing with brain chemistry...
    prettyrayray

    Answer by prettyrayray at 8:31 PM on Nov. 22, 2009

  • Well, I was on an antidepressant for 11 years... It's now been taken off the market.. Serzone. I now have turned to hypnotherapy and feel so much better about all...
    Anonymous

    Answer by Anonymous at 8:36 PM on Nov. 22, 2009

  • Life rocks!
    nicolemstacy

    Answer by nicolemstacy at 9:20 PM on Nov. 22, 2009

  • anti depressants don't 'make life better' but they help you to emotionally and mentally get into the position to calm down enough to make it better for yourself.

    I've been on them 2 different times, first was a bad PPD - I also had counselling. then the second was when I got into a deep depression - also had counselling. it made me feel like I actually had some kind of control of myself to be able to get out of the depression.

    as with any medication, there are complications with some people. you never really know until you take it how it will affect you.
    hypermamaz

    Answer by hypermamaz at 11:33 PM on Nov. 22, 2009

  • Different meds have different effects on different people, which is why your doctor or psychiatrist is supposed to monitor you each month at first and then every 3 months when you both agree that the meds seem to be working well.
    A doc or psychiatrist won't know the "magic" med or dose right away. They can only prescribe the typical med and work from there, tailoring your med regimen specifically for you.
    If you ever have side effects that you are uncomfortable with then you need to speak to the doc or psychiatrist who has prescribed your meds.
    PrydferthMenyw

    Answer by PrydferthMenyw at 8:23 AM on Nov. 23, 2009

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN